Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account

Medication side effects

Hi,

i was diagnosed with rheumatoid arthritis at 18 I’m 25 now and I’ve had a huge flare up causing significant impact on my lifestyle. I’ve been taking hydroxychloroquine since January and I’m not on my 7th week of methotrexate tablets. I’m also taking naproxen 1000mg per day and amitriptyline nightly.


the side effects are absolute horrendous from diahorrea and bad nausea to most recently quite bad episode of dizziness, almost like I’ve just come off the waltzer at the fair. The dizziness is that bad that it always makes me vomit. I’m having these episode probably once and sometimes twice a day. I manage them by drinking fluids and being in a cool room. Yesterday was the worst dizzy spell and I’m just wondered how people are coping with their side effects and if the option of methotrexate injunctions actually do have less side effects


someone help! The medication is amazing for my joints And I have been able to go back to the gym and run and swim which is something I haven’t been able to do for just over a year but I just need some advice


thank you

Comments

  • stickywicketstickywicket Posts: 25,998 ✭✭✭

    Have you asked your GP ablout this? I take meth and hydrox but with no side effects. i think you need medical advice on this one.

    “There is always a well-known solution to every human problem - neat, plausible, and wrong.” H.L. Mencken
  • LilymaryLilymary Posts: 718 ✭✭✭

    That sounds really distressing for you. I agree, while I’m not on all the same meds as you, I think you should talk to your GP about this. When we’re on loads of meds it’s tempting to call every development a side effect of the drugs, but it’s always possible that sometimes it’s a new unrelated condition. Let us know how you get on.

  • frogmortonfrogmorton Posts: 26,324 ✭✭✭✭

    Gosh! @AmyB14 that sounds extreme!

    You are assuming it's the meds, but it might not be I have had bouts of BDV (a kind of vertigo) which make me dizzy and actually vomit so maybe it's something else.

    People do complain of nausea on MTX (abbreviation for Methotraxate), but it's usually more feeling sick than actually vomiting and usually only for a number of days after taking it not all week🤔

    There are things they can do to help you with side effects if that's what it is especially as the meds are helping you with your joints so well.

    Do let us know how you get on

    Love

    Toni xxx
  • Airwave!Airwave! Posts: 2,427 ✭✭

    You can report the side effects of medication, there is a reporting form available from the surgery or pharmacists , it used to be the yellow card reporting system I believe.

  • They all come with side effects, many worse than others...don't get me started on this issue.

    I have stopped the big drugs since the 80's when one put me in the ER....

    I work MOSTLY with alternatives and live with what pain and discomfort I have.

Sign In or Register to comment.